MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-LV1
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the gastrointestinal has foreign matter in the channel tube.The issue occurred during preparation for use for a diagnostic gastroscope procedure.There was no delay and the procedure was completed by using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 5 years since the subject device was manufactured.No images of foreign bodies were provided, and no foreign bodies were found to be attached or blocked in the forceps channel.Poor leakage from the forceps channel may have prevented proper reprocessing and therefore led to the failure to remove the foreign body.The following is included in the instructions for use (ifu): the suggested event is detectable and preventable by handling device in accordance with the following ifu.Ifu states the detection method in gastrointestinal videoscope, gif-lv1, colonovideoscope, cf-lv1l, cf-lv1i, operation manual chapter 3 preparation and inspection.Ifu states the preventive measure in gastrointestinal videoscope, gif-lv1, colonovideoscope, cf-lv1l, cf-lv1i, reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOACOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19660896
Report Number9610595-2024-13276
Device Sequence Number20545007
Product Code FDS
UDI-Device Identifier04953170312373
UDI-Public04953170312373
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-LV1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CV-V1 VIDEO SYSTEM CENTER
Patient SexUnknown